MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4286
Medical Device Problem Codes Detachment of Device or Device Component (2907); Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a jelco® hypodermic needle-pro® needle detached from the orange safety housing during injection attempt into the gluteal muscle of a patient.The depot injection was conducted by a certified pediatric nurse and the issue arose when the nurse pressed on the syringe plunger.The contents of the syringe leaked all over the patient's skin due to the issue.The nurse had to hold onto the needle and gently remove it from the patient.Another needle was used to administer the medication.No patient injury was reported.
 
Additional Manufacturer Narrative
One bag of sealed original kits of jelco® hypodermic needle-pro® device was returned for investigation (part number: 4286, lot number: 3141033).A review of the device history record found no discrepancies or anomalies relevant to the reported issue.During functional testing, a needle-pro® was inspected for disconnect; the sample stayed connected during testing.A review of all 49 packages was conducted and it was found that all samples were sealed properly.Investigation was unable to confirm the reported issue and therefore the root cause was unknown.
 
Additional Manufacturer Narrative
Investigation further concluded that the return samples functioned as designed and no fault was found with the returned devices.(conclusion code) - corrected information.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6439307
Report Number3012307300-2017-00779
Device Sequence Number13637165
Product Code FMI
UDI-Device Identifier30351688046790
UDI-Public30351688046790
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/31/2021
Device Catalogue Number4286
Device Lot Number3141033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/05/2017
05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1